Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 95, NWS Des Moines, IA

September 13, 2010Appanoose County, Iowa

NWS Des Moines, IA issued this flash flood warning at Sep 13, 2010, 7:20 PM CDT for Appanoose County, Iowa. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2010, 7:20 PM CDT (00:20 UTC)
Expired
Sep 13, 2010, 11:23 PM CDT
In force
4 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Appanoose County, IA

The radar

The Des Moines radar (KDMX), 133 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 9:00 PM CDTFLASH FLOOD8 S Centerville, IASIGNIFICANT GRAVEL ROAD WASHOUT SOUTH OF CENTERVILLE. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 100 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2646 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WGUS53 KDMX 140020
FFWDMX
IAC007-140630-
/O.NEW.KDMX.FF.W.0095.100914T0020Z-100914T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
720 PM CDT MON SEP 13 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 130 AM CDT TUESDAY

* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE  
  WARNED AREA. RAINFALL OF 2 TO 3 INCHES HAS FALLEN IN THE PAST 
  HOUR.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...  
  CENTERVILLE.


THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CHARITON RIVER...SOUTH FOX CREEK...SOUTH FORK CHARITON RIVER...WALNUT
CREEK...CARLS CREEK...COOPER CREEK...SHOAL CREEK...NORTH BLACKBIRD
CREEK...LOCUST CREEK...BRUSH CREEK...SPRING CREEK...RATHBUN LAKE...
LITTLE WALNUT CREEK...WOLF BRANCH...LITTLE SHOAL CREEK...CENTER
BRANCH FOX RIVER...CARTER CREEK...NORTH FABIUS RIVER...FOX RIVER...
NORTH FOX CREEK AND PACKARD CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

&&

LAT...LON 4058 9309 4078 9311 4080 9310 4081 9310
      4077 9265 4066 9264 4059 9265

$$
4 follow-up statements
370 
WGUS73 KDMX 140126
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
826 PM CDT MON SEP 13 2010

IAC007-140630-
/O.CON.KDMX.FF.W.0095.000000T0000Z-100914T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-
826 PM CDT MON SEP 13 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN APPANOOSE
COUNTY UNTIL 130 AM CDT...

AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. A 
BAND OF 2 TO 3 INCHES OF RAIN OCCURRED FROM NORTH OF PLANO...THROUGH 
CENTERVILLE...TO NEAR MOULTON.  ISOLATED 4 INCHE AMOUNTS HAVE LIKELY 
OCCURRED.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
CENTERVILLE.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CHARITON 
RIVER...SOUTH FOX CREEK...SOUTH FORK CHARITON RIVER...WALNUT 
CREEK...CARLS CREEK...COOPER CREEK...SHOAL CREEK...NORTH BLACKBIRD 
CREEK...LOCUST CREEK...BRUSH CREEK...SPRING CREEK...RATHBUN 
LAKE...LITTLE WALNUT CREEK...WOLF BRANCH...LITTLE SHOAL 
CREEK...CENTER BRANCH FOX RIVER...CARTER CREEK...NORTH FABIUS 
RIVER...FOX RIVER...NORTH FOX CREEK AND PACKARD CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4058 9309 4078 9311 4080 9310 4081 9310
      4077 9265 4066 9264 4059 9265

$$
791 
WGUS73 KDMX 140222
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
922 PM CDT MON SEP 13 2010

IAC007-140630-
/O.CON.KDMX.FF.W.0095.000000T0000Z-100914T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-
922 PM CDT MON SEP 13 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN APPANOOSE
COUNTY UNTIL 130 AM CDT...

AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS PRODUCED 2 TO 3 INCHES OF RAINFALL OVER MUCH OF THE 
WARNED AREA.   

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
CENTERVILLE.

LAW ENFORCEMENT IN CENTERVILLE REPORTED STREET FLOODING DURING THE 
HEAVIEST RAINFALL...BUT MUCH OF THE FLOODING HAD RECEDED AS OF 915 
PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO AS MUCH OF ONE HALF 
INCH CAN BE EXPECTED THROUGH THE BALANCE OF THE NIGHT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4058 9309 4078 9311 4080 9310 4081 9310
      4077 9265 4066 9264 4059 9265

$$
998 
WGUS73 KDMX 140324
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1024 PM CDT MON SEP 13 2010

IAC007-140630-
/O.CON.KDMX.FF.W.0095.000000T0000Z-100914T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-
1024 PM CDT MON SEP 13 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN APPANOOSE
COUNTY UNTIL 130 AM CDT...

AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS PRODUCED 2 TO 3 INCHES OF RAINFALL OVER MUCH OF THE 
WARNED AREA.   

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
CENTERVILLE.

LAW ENFORCEMENT IN CENTERVILLE REPORTED STREET FLOODING DURING THE 
HEAVIEST RAINFALL...BUT MUCH OF THE FLOODING HAD RECEDED BY 900 
PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL OVERNIGHT WILL BE LIGHT...UNDER ONE TENTH 
INCH...AS THE BULK OF THE STORMS HAVE MOVED TO THE SOUTH OF THE 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4058 9309 4078 9311 4080 9310 4081 9310
      4077 9265 4066 9264 4059 9265

$$
679 
WGUS73 KDMX 140423
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1123 PM CDT MON SEP 13 2010

IAC007-140438-
/O.CAN.KDMX.FF.W.0095.000000T0000Z-100914T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-
1123 PM CDT MON SEP 13 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN APPANOOSE
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4058 9309 4078 9311 4080 9310 4081 9310
      4077 9265 4066 9264 4059 9265

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 6:28 PM CDT, 52 minutes earlier.

Area forecast discussion, Sep 13, 6:28 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT MON SEP 13 2010

.SHORT TERM /TONIGHT/...
PRIMARY CONCERN TONIGHT IS OBVIOUSLY CONVECTIVE TRENDS.  MCS HAS
GRADUALLY GROWN IN RIGHT ENTRANCE REGION OF SRN GREAT LAKES JET
SEGMENT ABOVE ZONE OF WARM ADVECTION AND STEEP MID LEVEL LAPSE RATES
ALONG ELEVATED INSTABILITY GRADIENT.  CONFIDENCE IN EVOLUTION
TONIGHT NOT THE GREATEST WITH DIFFERENT SOLUTIONS FROM NAM/GFS
VERSUS HIGHER RESOLUTION WRF RUNS.  12Z SPC NMM WRF RUN PLACES MORE
EMPHASIS ON GREATER SFC BASED POTENTIAL TO OUR SOUTH ALONG SRN NE
AND IA/MO WRM FRONT DEPICTED ON 20Z SFC ANLYS.  00Z NSSL ARW WRF IS
SIMILAR...ALTHOUGH IT DOES DROP MCS INTO NRN IA OVERNIGHT.  AT THE
MOMENT...IT SEEMS AS THOUGH A NAM/GFS/SREF COMPROMISE IS THE BEST
BET WITH A BLEND PRODUCING BOTH SFC BASED AND ELEVATED CONVECTION
SIMULTANEOUSLY.  WHILE BOTH THE NAM AND GFS BRING ELEVATED
CONVECTION INTO IA THROUGH THE NIGHT...NAM IS MUCH MORE AGGRESSIVE
WITH INSTABILITY AND STRENGTH OF BAROCLINIC ZONE.  12Z NAM HAD
ELEVATED INSTABILITY UP TO 2500 J/KG WITH NIL CINH AND STRONGER ISENT
LIFT ALONG 305/310K SFCS AND THIS STRONGER SOLUTION VS GFS MAY BE
MORE REALISTIC.  COULD SEE SEVERAL ROUNDS OF SEVERE WEATHER AND
LOCALLY HEAVY RAINS OVERNIGHT.

.LONG TERM /TUESDAY THROUGH MONDAY/...FAIRLY ACTIVE WEATHER PATTERN
DURING THE EXTENDED PERIOD WITH A PAIR OF SHORTWAVE TROUGHS TO PUSH
ACROSS THE REGION...WITH THE STRONGEST SYSTEM THROUGH ON WEDNESDAY
INTO EARLY THURSDAY.  MODELS ARE IN DECENT AGREEMENT WITH SHORTWAVE
EXITING THE STATE ON TUESDAY...WITH THE NAM A LITTLE MORE AGGRESSIVE
TOMORROW MORNING.  MODELS SEEM TO BE IN GOOD AGREEMENT WITH BIGGER
SYSTEM BY MID WEEK...WITH A QUICK SHORTWAVE TO MOVE ACROSS THE STATE
WEDNESDAY AND THEN THE MAIN TROUGH/COLD FRONT TO PUSH THROUGH
WEDNESDAY NIGHT INTO THURSDAY.  GFS IS SLIGHTLY FURTHER SOUTH WITH
QPF BULLSEYE BY THURSDAY MORNING...WHILE THE NAM/ECMWF PEG CENTRAL
TO SOUTHERN IOWA FROM 00Z TO 12Z THURSDAY.  HOWEVER...VERY SUBTLE
DIFFERENCES FROM PREVIOUS MODEL RUNS AND SO WITH THE CONSISTENCY IN
MODEL RUNS...INCREASED THE AMOUNT OF QPF AND POP AMOUNTS WEDNESDAY
AND WEDNESDAY NIGHT.

TUESDAY...INCREASED POPS ACROSS THE SOUTH THROUGH THE MORNING HOURS
AS ISENTROPIC LIFT CONTINUES THROUGH 18Z TUESDAY.  BUFR SOUNDINGS
QUICKLY DRY OUT DURING THE AFTERNOON TUESDAY AND LIFT CONFINES TO
THE SOUTHEAST. KEPT WITH TREND OF CONDITIONS DRYING OUT FROM
NORTHWEST TO SOUTHEAST TUESDAY AFTERNOON AND EVENING.

WEDNESDAY AND THURSDAY...VERY SUBTLE AND WEAK SHORTWAVE TO PUSH
ACROSS THE STATE WEDNESDAY MORNING AHEAD OF MAIN TROUGH THAT WILL
MOVE ACROSS THE REGION WEDNESDAY EVENING INTO THURSDAY.  MAIN
CONCERN WAS WITH THE HEAVY RAIN POTENTIAL WEDNESDAY AFTERNOON INTO
THURSDAY MORNING.  NAM/ECMWF ARE IN GOOD AGREEMENT WITH HIGHEST QPF
BULLEYE ACROSS EASTERN CWA WEDNESDAY NIGHT. VERY GOOD ISENTROPIC
LIFT ALONG WITH BUFR SOUNDINGS BECOMING DEEPLY SATURATED BY 00Z
THURSDAY. WARM LAYER CLOUD DEPTHS RANGE AROUND 12KFT WITH SOME
ELEVATED CAPE AVAILABLE WEDNESDAY EVENING. PW VALUES RANGE IN THE
1.50 TO NEAR 2 INCHES WEDNESDAY AFTERNOON INTO EARLY THURSDAY.
SHEAR IS NOT TERRIBLY IMPRESSIVE WRT SEVERE POTENTIAL AS 0-1KM
VALUES RANGE UNDER 20KTS WITH DEEP LAYER SHEAR UNDER 50KTS. SO
BEST SEVERE POTENTIALLY LOOKS TO BE ACROSS SOUTHERN IOWA DURING
THE DAY WEDNESDAY AND THEN LOOKS QUICKLY DIMINISH DURING THE
EVENING.

FRIDAY INTO THE WEEKEND...ANOTHER WEAK SHORTWAVE MOVES ACROSS THE
REGION SATURDAY AND SUNDAY AND KEPT WITH ONGOING POPS. NO MAJOR
CHANGES PAST FRIDAY WITH THE PREVIOUS FORECAST.

&&

.AVIATION...
14/00Z...CONVECTIVE COMPLEX MOVING THROUGH SRN IA THIS EVENING.
MUCH OF THIS WILL REMAIN SOUTH OF THE TAF SITES WITH VFR CONDS
PREVAILING.  UPR LVL SYS WILL PRODUCE SCT TSRA LATE TNGT INTO TUE
MRNG.  ACTIVITY WILL EXIT THE AREA BFR 18Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SMALL
LONG TERM...PODRAZIK
AVIATION...MS SEP 10
Hazardous weather outlook, Sep 13, 2:59 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
259 PM CDT MON SEP 13 2010

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-141100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
259 PM CDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS OVER WESTERN IOWA LATE THIS AFTERNOON WILL
BECOME MORE NUMEROUS AND STRONGER LATER TONIGHT AS THEY MOVE FROM
WEST TO EAST ACROSS THE STATE. SOME OF THESE STORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN MAY ACCOMPANY
THE STRONGER STORMS AS WELL AND LEAD TO PONDING WATER AND
LOCALIZED FLOODING...ESPECIALLY OVER SOUTHERN IOWA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NON SEVERE STORMS WILL REMAIN ON TUESDAY MORNING WITH A HEAVY
RAIN THREAT...BEFORE ENDING BY MIDDAY. THUNDERSTORM CHANCES WILL
RETURN ON WEDNESDAY INTO EARLY THURSDAY...AND AGAIN OVER THE
WEEKEND.  AT THIS POINT...SEVERE WEATHER APPEARS
LIMITED...HOWEVER THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS AND LOCALIZED FLOODING AROUND MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

SMALL

In the hours before

Special weather statement, Sep 13, 3:04 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
304 PM CDT MON SEP 13 2010

IAZ044>046-057-058-132100-
AUDUBON-CARROLL-CRAWFORD-GREENE-GUTHRIE-
304 PM CDT MON SEP 13 2010

...STRONG THUNDERSTORMS CONTINUE OVER WESTERN IOWA...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN AUDUBON COUNTY...MOVING EAST AT
40 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...AND BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  AUDUBON BY 310 PM CDT...
  7 MILES SOUTH OF COON RAPIDS BY 325 PM CDT...
  8 MILES SOUTH OF BAYARD BY 335 PM CDT...
  GUTHRIE CENTER AND 9 MILES SOUTH OF BAGLEY BY 345 PM CDT...
  PANORA AND YALE BY 350 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SMALL
Local storm report, Sep 13, 3:57 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
357 PM CDT MON SEP 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND GST     DENISON                 42.02N 95.35W
09/13/2010  M63 MPH          CRAWFORD           IA   MESONET

&&

MS SEP 10
Local storm report, Sep 13, 4:00 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
400 PM CDT MON SEP 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             4 S GUTHRIE CENTER      41.62N 94.51W
09/13/2010  E0.88 INCH       GUTHRIE            IA   TRAINED SPOTTER

&&

RHATTEBE
Local storm report, Sep 13, 4:41 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
441 PM CDT MON SEP 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             5 SSE PANORA            41.62N 94.34W
09/13/2010  E0.88 INCH       GUTHRIE            IA   TRAINED SPOTTER

&&

RHATTEBE
Special weather statement, Sep 13, 5:54 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
554 PM CDT MON SEP 13 2010

IAZ070-071-081>084-093>095-132345-
ADAIR-ADAMS-CASS-CLARKE-DECATUR-LUCAS-RINGGOLD-UNION-WAYNE-
554 PM CDT MON SEP 13 2010

...HEAVY RAINFALL WITH GUSTY WINDS AND SMALL HAIL LIKELY...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS FROM SOUTHERN CASS COUNTY SOUTHEAST INTO
NORTHERN WAYNE COUNTY.  THEY WERE MOVING EAST AT 25 MPH.

HAIL OF UP TO ONE HALF INCH IS POSSIBLE WITH WINDS OF UP TO 30 MPH.
RAINFALL OF 1 TO 2 INCHES IN LESS THAN AN HOUR WILL CAUSE LOCAL
FLOODING.

LOCATIONS IMPACTED INCLUDE...
  SHANNON CITY...       ARISPE...             AFTON...
  ARISPE...             TINGLEY...            LORIMOR...
  THAYER...             ELLSTON...            MURRAY...
  GRAND RIVER...        WELDON...             VAN WERT...
  OSCEOLA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
Local storm report, Sep 13, 5:56 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
556 PM CDT MON SEP 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HEAVY RAIN       1 NW GRISWOLD           41.25N 95.16W
09/13/2010  M2.64 INCH       CASS               IA   TRAINED SPOTTER

            SPOTTER REPORTED 2.64 INCHES PRECIPITATION FELL IN LAST
            TWO HOURS. PEA SIZE HAIL

&&

RHATTEBE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:08 PM CDTRiver Flood WarningDMXAppanoose, Wayne25 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.